Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 17, 2016, 7:49 PM EDT for Pinellas County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2016, 7:49 PM EDT (23:49 UTC)
- Expired
- Aug 17, 2016, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 56 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783
WUUS52 KTBW 172349
SVRTBW
FLC103-180015-
/O.NEW.KTBW.SV.W.0063.160817T2349Z-160818T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
749 PM EDT WED AUG 17 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 815 PM EDT
* AT 748 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALM
HARBOR... OR NEAR CLEARWATER...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLEARWATER...LARGO...PALM HARBOR...EAST LAKE...SAFETY HARBOR...
OLDSMAR...BELLEAIR...BELLEAIR BEACH...CRYSTAL BEACH...
CALADESI ISLAND AND HONEYMOON ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2809 8269 2792 8275 2794 8290 2812 8288
2818 8291
TIME...MOT...LOC 2348Z 106DEG 15KT 2803 8281
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
520
WWUS52 KTBW 180001
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
801 PM EDT WED AUG 17 2016
FLC103-180015-
/O.CON.KTBW.SV.W.0063.000000T0000Z-160818T0015Z/
PINELLAS FL-
801 PM EDT WED AUG 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN PINELLAS COUNTY...
AT 801 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALM
HARBOR...OR 8 MILES NORTHWEST OF CLEARWATER...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLEARWATER...PALM HARBOR...BELLEAIR...HONEYMOON ISLAND...
CRYSTAL BEACH AND CALADESI ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2812 8277 2794 8279 2795 8290 2811 8288
2817 8290 2818 8290
TIME...MOT...LOC 0001Z 108DEG 14KT 2805 8285
HAIL...1.00IN
WIND...60MPH
$$197
WWUS52 KTBW 180006
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
806 PM EDT WED AUG 17 2016
FLC103-180016-
/O.EXP.KTBW.SV.W.0063.000000T0000Z-160818T0015Z/
PINELLAS FL-
806 PM EDT WED AUG 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PINELLAS COUNTY
WILL EXPIRE AT 815 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2812 8277 2794 8279 2795 8290 2811 8288
2817 8290 2818 8290
TIME...MOT...LOC 2357Z 106DEG 15KT 2805 8285
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:30 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 17, 7:30 PM EDT, 19 minutes before
Area Forecast Discussion...DELAYED National Weather Service Tampa Bay Ruskin FL 730 PM EDT WED AUG 17 2016 .AVIATION... Scattered thunderstorms remain around KPIE, KTPA, and KSRQ this evening, with local MVFR/IFR conditions with gusty winds in any storms that pass over a terminal. Thunderstorms should dissipate by around 02Z or so with VFR to follow. VFR remains at other terminals and should continue through the overnight hours. && .Prev Discussion... /issued 207 PM EDT WED AUG 17 2016/ SHORT TERM (Tonight - Thursday)... Developing showers and storms over inland areas will continue to move west toward coastal sections of the forecast area the remainder of the afternoon where the greatest storm coverage and highest rain chances will reside through early evening. The showers and storms will come to an end by mid evening as the convection pushes offshore into the Gulf waters with the convective debris cloudiness thinning out with skies becoming partly cloudy overnight. It will warm and muggy overnight with lows in the mid 70s over inland areas, and upper 70s along the coast. On Thursday little change is expected as upper and surface ridging from the Atlantic extending west-southwest across the Mid Atlantic coast and into the deep south remains in control. Abundant moisture combined with daytime heating will again support scattered shower and storm development over inland locations during the late morning and early afternoon with the convection then pushing west toward coastal locations where the highest rain chances and storm coverage will again set up along the east and west coast sea breeze merger during the late afternoon and early evening hours. High temperatures on Thursday will remain near seasonal norms with highs climbing to around 90 along the coast, and lower to mid 90s inland. LONG TERM (Thursday Night - Wednesday)... Models in good agreement with little change in the dog days of summer pattern. Weak upper ridging building back into the region from the Western Atlantic over the region that becomes more established and slightly stronger centered over the Gulf of Mexico into next week. At the surface, the Bermuda high pressure ridge axis over the deep south remains weak through the weekend with weak east southeasterly low level steering flow. The axis sags southward over the Central FL Peninsula next week as a cold front stalls in the Deep South by mid week. Warm, moist and unstable atmospheric conditions continue to expect typical diurnal bay and sea breeze boundary collision convection in the afternoons and evenings each day. Temperatures to remain fairly constant with normal highs near 90 at the coast to mid 90s inland. Overnight lows will remain in the mid to upper 70s. AVIATION... Brief MVFR/IFR conditions from shra/tsra may affect the terminal sites through 00Z and have included brief tempo groups between 19-23Z to cover this, otherwise VFR will prevail. Surface winds may become west to northwest at the coastal Taf sites after 20Z as the sea breeze develop, otherwise east-southeast winds around 10 knots will continue before diminishing to around 5 knots after 02Z tonight. Gusts up to 35 knots will be possible in the vicinity of tsra. MARINE... Surface high pressure from the Atlantic extending west-southwest across the mid Atlantic coast and into the deep south will maintain a east southeast wind flow over the Gulf waters tonight through Friday with an onshore sea breeze component developing along the coast each afternoon. During the upcoming weekend the high will sink south to be across the south-central peninsula as a frontal trough moves into the southeastern states. As the high sinks south winds will become southwest to west over the waters. Scattered showers and storms with higher winds and seas will be possible during the evening hours tonight through Thursday night as the convection pushes west into the Gulf. During Friday and into the weekend a transistion to late night and early morning showers/storms will be the rule as the flow becomes onshore as the high sinks south. Wind and seas will be higher near any thunderstorms, otherwise no headlines are anticipated. FIRE WEATHER... Ample moisture combined with daily rain chances will keep humidity values well above critical levels through the end of the week with no fire weather issues expected. && .Preliminary Point Temps/PoPs... TPA 77 90 77 91 / 40 40 20 40 FMY 76 92 75 91 / 20 50 30 50 GIF 76 93 75 93 / 10 40 30 40 SRQ 77 89 76 89 / 40 40 30 40 BKV 75 92 73 92 / 30 40 30 30 SPG 79 90 79 90 / 40 40 20 30 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && .AVIATION...05/Carlisle
Hazardous weather outlook, Aug 17, 4:57 AM EDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 457 AM EDT WED AUG 17 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-180900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 457 AM EDT WED AUG 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING...WITH THE HIGHEST STORM CHANCES ALONG AND JUST INLAND OF THE GULF COAST. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... A TYPICAL SUMMERTIME PATTERN WILL CONTINUE WITH SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS... LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WYNN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Aug 17, 6:43 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 62 min |
| Aug 17, 7:14 PM EDT | Special Marine Warning | TBW | 46 min | |
| Aug 17, 7:53 PM EDT | Special Marine Warning | TBW | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.